MAUDE Adverse Event Report: ARTHROCARE CORPORATION FOOT CONTROL ASSEMBLY; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION FOOT CONTROL ASSEMBLY; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 10863
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that before a knee arthroscopy, the blue coagulation pedal of the foot control assembly remained pressed when activated.It is unknown how the procedure was performed; however, there was no delay.No further complications were reported.
 
Additional Manufacturer Narrative
H11: internal complaint reference case- (b)(4).H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However, a video evaluation was performed and sowed that when the blue coagulation pedal of the foot control assembly was pressed, it became stuck.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include damage sustained to the device, which could have been caused by running over with another portable object/machine, being stepped on or being dropped.Based on this investigation, the need for corrective action is not indicated.

Brand Name
FOOT CONTROL ASSEMBLY
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23437811
Report Number3006524618-2025-00628
Device Sequence Number4782774
Product Code GEI
UDI-Device Identifier00817470002072
UDI-Public00817470002072
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K032504
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10863
Device Lot Number410119
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Supplement Date Received by Manufacturer12/03/2025
Initial Report FDA Received Date10/31/2025
Supplement Report FDA Received Date12/10/2025
Date Device Manufactured12/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown